A 10-year-old Saudi boy was diagnosed to have basidiobolomycosis after a stormy course of his ailment. Therapy was initiated with intravenous antifungal, voriconazole, which was well tolerated for 6 weeks except for local excoriation at the site of ileostomy. He developed drug-induced hepatitis on oral voriconazole, therefore, switched to oral itraconazole following which he experienced severe chest pain. Alternatively, co-trimoxazole (bactrim) an antibacterial with antifungal activity was prescribed but he had the intolerance to it as well. Unfortunately, posaconazole as an alternative antifungal was not available in our centre. We report here a Saudi boy who developed an intolerance to most common antifungals used clinically 6 weeks after the therapy was initiated.
- unwanted effects/adverse reactions
Statistics from Altmetric.com
Contributors AS: main writer of the manuscript. AMA: reviewed and edited the manuscript. IAB: provision of the references and critical review. RA: reviewed and edited the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.